Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having asthma and advised to take methylprednisolone. Very flushed and hot face. Should I stop prednisolone to prevent flushing?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2385 Questions
I have been having asthma for the last few days, getting worse. Visited the pulminologist yesterday, and was given methylprednisolone in a dose pack, starting yesterday with 6, 4 mg tablets, and today have had three tablets,(of 5; supposed to take two before bed) after taking the most recent one at 4:00 this afternoon, I started having a very flushed and hot face as the afternoon progressed, and now I am supposed to take the other two tablets, and I don't think I should as the flushing seems to be a result of the medication. I am also taking advair disc 100. Other meds are protonix 40 mg for GERD, atenelol 25 mg twice daily for high blood pressure. Should I stop with the prednisolone (not take it tonight?) I dont like this flushing. It hasn't decreased.
Posted Tue, 22 Oct 2013 in Lung and Chest disorders
Answered by Dr. Robert Galamaga 6 minutes later
Brief Answer:
Talk to your doctor

Detailed Answer:
hello and thank you for sending the question.

I really think you should contact your doctor to discuss this. It is reasonable to hold any additional steroid medication right now since you're having these symptoms. You might be having some type of sensitivity to the medication. This is not uncommon.

Thanks again for 70 or question. Please let me hope you have additional concerns and please call your doctor to discuss this further and obtain direct recommendations.

Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Having asthma and advised to take methylprednisolone. Very flushed and hot face. Should I stop prednisolone to prevent flushing? 6 minutes later
I intend to call him in the withholding it nothing bad will happen...( I am not having asthma now) I expect the prednisone in my system will decrease over time and the flushing should go down... should be less by morning, do you think?
Answered by Dr. Robert Galamaga 26 minutes later
Brief Answer:

Detailed Answer:
I agree with you. I do not see any major harm in holding on right now and not taking any additional medication. Let's see how you feeling the morning. Please touch base with the doctor again to discuss how he would like to continue with your treatment.

I wish you all the best and continued health and improvement of how you were feeling.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor